Hail, Beckham
- When
- July 8, 3:45 PM CST
- Where
- Beckham County, Texola
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.220, -99.990
As a cold front pushed forward, a line of storms formed across Oklahoma on the afternoon and evening of the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As a cold front pushed forward, a line of storms formed across Oklahoma on the afternoon and evening of the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 8, 1:40 PM CST, 2 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 240 PM CDT FRI JUL 8 2016 .DISCUSSION... Messy set up today making it difficult to forecast what will happen the rest of this afternoon and tonight. First off, band of showers and isolated storms continues to develop and move across portions of Northern Oklahoma this afternoon. Right now, it looks like 3 different additional areas/ways for showers/storms to develop and affect parts of the area. Storms could develop this afternoon/evening near any remaining outflow, differential heating boundaries and or front that are across the fa. Along those lines, there appears to be a east-west boundary in West Central OK with visible satellite showing the clouds bubbling from there into southwest OK where the lower amount of clouds has allowed more heating to occur today. This could be an area for storm development over the next few hours. Another area of storms could develop in West Texas and move east into parts of southern Oklahoma and western north Texas. A third way for storms to affect the area will be with activity developing in the High Plains then moving into the fa later tonight into Saturday morning. Anyone or all of these scenarios could occur. Heating, boundaries, and a disturbance in the mid- upper level flow would be aiding the additional storm development. Some of the storms might become severe with damaging winds and large hail possible. Heavy rain leading to localized flooding will also be a concern through Saturday morning. Showers and storms will remain possible Saturday with boundaries lingering over the fa and disturbances moving across the region. A few strong to severe storms could be possible in parts of the fa again Saturday. Rain chances become more isolated Sunday and Monday with showers/storms possible for small portions of the fa. The next better chance for storms may be Tuesday as another frontal boundary approaches the area when an upper system moves across the Northern Plains. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 93 74 95 / 40 30 20 10 Hobart OK 74 99 75 100 / 40 30 20 10 Wichita Falls TX 77 99 77 100 / 30 20 10 10 Gage OK 71 96 71 99 / 40 30 20 10 Ponca City OK 74 89 73 93 / 50 40 30 10 Durant OK 76 94 77 94 / 20 20 10 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 06/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1203 PM CDT FRI JUL 8 2016 OKZ004>048-050>052-TXZ083>090-091030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1203 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE NORTHERN PORTION OF THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A STILLWATER TO WOODWARD LINE. THE SOUTHERN FRINGE OF THE SLIGHT RISK AREA EXTENDS FROM VERNON TEXAS TO DUNCAN AND ATOKA. THERE IS ALSO A MARGINAL RISK OF SEVERE STORMS WHICH COVERS THE REST OF OKLAHOMA AND WESTERN NORTH TEXAS. TIMING... SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM 2 PM THROUGH 3 AM SATURDAY MORNING. IMPACTS... THE PRIMARY HAZARDS WILL BE GOLF BALL SIZE HAIL... 60 TO 70 MPH WINDS...AND LOCALLY HEAVY RAINFALL THAT MAY RESULT IN FLOODING. DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY LINGER ACROSS THE NORTHERN HALF OF OKLAHOMA THROUGH THE EARLY TO MID AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE TEXAS PANHANDLE THIS AFTERNOON ALONG AND NEAR A COLD FRONT. THE FRONT EXTENDS NORTHWARD THROUGH FAR NORTHWEST OKLAHOMA AND SOUTHERN KANSAS. OTHER THUNDERSTORMS MAY FORM ALONG A RESIDUAL BOUNDARY FROM SHOWERS AND THUNDERSTORMS OVER NORTHERN AND CENTRAL OKLAHOMA THIS MORNING. THUNDERSTORMS ARE ALSO EXPECTED OVER THE HIGH PLAINS LATER TODAY. THESE STORMS MAY MOVE INTO NORTHERN OKLAHOMA DURING THE OVERNIGHT HOURS AND LINGER THROUGH SATURDAY MORNING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT. .HEAT... HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED THIS AFTERNOON ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS PORTIONS OF OKLAHOMA. THE MARGINAL RISK IS NORTH OF A LINE FROM NEAR CHEYENNE... TO WATONGA... TO OKLAHOMA CITY... TO SEMINOLE OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM SUNDAY THROUGH THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 348 PM CDT FRI JUL 8 2016 OKZ015>017-082130- CUSTER OK-BLAINE OK-DEWEY OK- 348 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER... SOUTHWESTERN BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 430 PM CDT... AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF THOMAS...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... THOMAS...CUSTER CITY AND FAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3562 9891 3577 9890 3589 9856 3557 9851 TIME...MOT...LOC 2043Z 262DEG 14KT 3568 9879 MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 354 PM CDT FRI JUL 8 2016 OKZ014>016-021-082145- ROGER MILLS OK-CUSTER OK-BECKHAM OK-DEWEY OK- 354 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS... WESTERN CUSTER...NORTHEASTERN BECKHAM AND SOUTH CENTRAL DEWEY COUNTIES UNTIL 445 PM CDT... AT 353 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF FOSS RESERVOIR...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ARAPAHO...HAMMON...BUTLER...MOOREWOOD...FOSS RESERVOIR AND STAFFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3592 9904 3557 9892 3543 9961 3558 9970 TIME...MOT...LOC 2047Z 238DEG 20KT 3561 9930 MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT FRI JUL 8 2016
OKZ024-082200-
CANADIAN OK-
430 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CANADIAN COUNTY UNTIL 500
PM CDT...
AT 428 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES NORTHEAST OF HINTON TO 8 MILES SOUTH OF CALUMET...MOVING EAST
AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3553 9772 3544 9816 3550 9831 3555 9831
3563 9818
TIME...MOT...LOC 2128Z 249DEG 12KT 3552 9829 3549 9817
..SPEG.The Altus AFB radar (KFDR), 133 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
11 thunderstorm wind, 2 hail, 2 flash flood. Local standard time, as filed.
Several roads had high water and became nearly impassable due to very heavy rainfall.
Two inch tree limbs were downed by winds.
OHP reported roadway impassable due to flash flooding on the west side of Altus.
Winds downed a 14 inch tree at Broadway and 6th st.
A tree fell onto a house at 9th and Locust.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642999, 643000, 643001, 643002, 643003, 643004, 643005, 643006, 644918, 643007, 643008, 643009, 643010, 643011, 643012.